Related Experiment Video
Updated: May 21, 2026

Modification of the Treatment Methods for Wasting Marmoset Syndrome with Tranexamic Acid and Supportive Measures
Published on: July 12, 2024
Medication error: Subarachnoid injection of tranexamic acid
Bina P Butala1, Veena R Shah, Guruprasad P Bhosale
1Department of Anaesthesia and Critical Care, Smt. K. M. Mehta and Smt. G. R. Doshi Institute of Kidney Diseases and Research Center, Dr. H. L. Trivedi Institute of Transplantation Sciences, Civil Hospital Campus, Asarwa, Ahmedabad, Gujarat, India.
Abstract:
Some factors have been identified as contributing to medical errors, such as labels, appearance and location of ampoules. We present a case of accidental injection of tranexamic acid instead of Bupivacaine during spinal anaesthesia. One minute after the injection of 3 mL of the solution, the patient developed myoclonus of her lower extremities. Accidental intrathecal injection of the wrong drug was suspected and a used ampoule of tranexamic acid was discovered in the trash can. The ampoules of Bupivacaine (5 mg/mL, trade name "Sensovac Heavy") and tranexamic acid (500 mg/mL, Trade name "Nexamin") were similar in appearance. Her myoclonus was successfully treated with phenytoin, sodium valproate, thiopental sodium infusion, midazolam infusion and supportive care of haemodynamic and respiratory systems. The surgery was temporarily deferred. The patient's condition progressively improved to full recovery.
Related Concept Videos
Pharmaceutical Poisoning: Potential Scenarios
Venous Thrombosis III: Interprofessional Care
Prevention of Further Absorption of Poison
Anticholinesterase Agents: Poisoning and Treatment
Irreversible agents form a strong bond with the cholinesterase enzyme, making it inactive. The breakdown of the phosphorylated enzyme is slower than the...
Drug Accumulation During Multiple Dosing: Intermittent IV Infusions
Anticoagulant Drugs: Low-Molecular-Weight Heparins

